MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE WITH WA00395A; AUTOCLAVABLE URETEROSCOPE

OLYMPUS WINTER & IBE GMBH URETEROSCOPE WITH WA00395A; AUTOCLAVABLE URETEROSCOPE
Model Number WA29049A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Olympus was informed that the customer straight ocular angle autoclavable ureteroscope has a broken off component defect, ¿the light post is missing¿.The customer reported event was found at an unknown event.No death or injury and no impact to patient or other has been reported to olympus.
 
Additional Manufacturer Narrative
Olympus followed up with the customer to obtain the serial number of the scope, but no information was obtained.The referenced device was returned to the olympus repair center, but the evaluation has not yet begun.Also, the investigation is still in progress.If additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Additionally, as no serial number was provided the manufacturing date is unavailable.Based on the available information, the root cause could not be determined.It is likely the reported event occurred due to the use of excessive force by the customer.Olympus will continue to monitor field performance for this device.

Brand Name
URETEROSCOPE WITH WA00395A
Common Device Name
AUTOCLAVABLE URETEROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16276092
Report Number9610773-2023-00396
Device Sequence Number7057979
Product Code FGB
UDI-Device Identifier04042761063043
UDI-Public04042761063043
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K951855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA29049A
Device Catalogue NumberWA29049A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date02/01/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown